Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

Elevated PSA Due to Anti-Biotics

09/10/2008

Question:

I am a 68 year old white male. I just had a PSA test with a reading of 5.33 In 2/08 it was 4.26 and in 9/07 is was 3.19. I had a negative biopsy in 2/08. When I had the recent PSA test I had a severe infection in my mouth due to extracted wisdom teeth. This has been going on for several months and I have taken many anti-biotics. During the test I was on Flagyl and Augmentin.

My question is: Could the infection and anti-biotics be the cause of my elevated PSA.

Thank you very much for any information you may provide.

PS: I have an appointment with my urologist but can't get in for several weeks.

Thanks again.

Answer:

It is unlikely that an infection in your mouth and antibiotics would cause your PSA to be elevated.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Lee E Ponsky, MD Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University